Please use this identifier to cite or link to this item: http://repositorio.unicamp.br/jspui/handle/REPOSIP/67580
Type: Artigo de periódico
Title: ON A GENERAL MANY-DIMENSIONAL EXCITED RANDOM WALK
Author: Menshikov, M
Popov, S
Ramirez, AF
Vachkovskaia, M
Abstract: In this paper we study a substantial generalization of the model of excited random walk introduced in [Electron. Commun. Probab. 8 (2003) 86-92] by Benjamini and Wilson. We consider a discrete-time stochastic process (X-n, n = 0, 1, 2, ...) taking values on Z(d), d >= 2, described as follows: when the particle visits a site for the first time, it has a uniformly-positive drift in a given direction l; when the particle is at a site which was already visited before, it has zero drift. Assuming uniform ellipticity and that the jumps of the process are uniformly bounded, we prove that the process is ballistic in the direction l so that lim inf(n ->infinity) X-n.l/n > 0. A key ingredient in the proof of this result is an estimate on the probability that the process visits less than n(1/2+alpha) distinct sites by time n, where a is some positive number depending on the parameters of the model. This approach completely avoids the use of tan points and coupling methods specific to the excited random walk. Furthermore, we apply this technique to prove that the excited random walk in an i.i.d. random environment satisfies a ballistic law of large numbers and a central limit theorem.
Subject: Excited random walk
cookie random walk
transience
ballisticity
range
Country: EUA
Editor: Inst Mathematical Statistics
Rights: aberto
Identifier DOI: 10.1214/11-AOP678
Date Issue: 2012
Appears in Collections:Unicamp - Artigos e Outros Documentos

Files in This Item:
File Description SizeFormat 
WOS000311005600008.pdf245.76 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.